Florida, 2022Excessive Heat in Florida, June 24, 2022
June 24, 2022 · NWS MLB · 9 events in 9 counties and zones
Hot and humid conditions during the early to mid afternoon on June 24, 2022 resulted in peak heat indices of 113 to 117 across Lake, Volusia, Orange, Seminole, Osceola, Okeechobee, and Brevard Counties.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and humid conditions during the early to mid afternoon on June 24, 2022 resulted in peak heat indices of 113 to 117 across Lake, Volusia, Orange, Seminole, Osceola, Okeechobee, and Brevard Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 24, 7:58 AM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 24, 7:58 AM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
858 AM EDT Fri Jun 24 2022
.UPDATE...
...Heat Advisory In Effect From Late This Morning Through Mid-
Afternoon Across Portions Of East Central Florida...
...Pattern Change into This Weekend as Rain Chances Return Once
Again...
The biggest update to the forecast this morning was to include a
Heat Advisory for Volusia, Lake, Seminole, Orange, Osceola and
inland Brevard Counties for peak heat indices of 108-110 across
these areas. Elsewhere across east central Florida, continued hot
conditions are expected, with heat indices 103-107. The change was
made due to updated guidance (namely the HRRR), which has trended
just an hour or two slower in the initiation of any convection
this afternoon (now around 3-4pm). Should showers and storms not
develop until that point, there is a higher likelihood of
persistent peak temperatures and heat indices reaching advisory
criteria. Other than oppressive heat indices, high temperatures
are expected to reach the upper 90s to even 100 degrees west of
I-95 this afternoon, with mid-90s along the coast. Take extra
precautions if you work or spend time outside. Drink plenty of
fluids, stay in an air-conditioned room, stay out of the sun, and
check up on relatives and neighbors. Young children and pets
should never be left unattended in vehicles under any
circumstances.
The only limiting factor to the heat today will be the onset of
showers and storms. SPC continues to highlight east central
Florida under a "Marginal" risk for severe weather. Dry air aloft,
though diminishing, could lead to a few strong to severe storms.
Forecast soundings for early afternoon suggest DCAPE values of
around 1200-1300J/kg. Thus, wind gusts around 50-60mph are
certainly possible with stronger storms into this afternoon.
Frequent lightning and locally heavy rainfall will also be
threats. However, warmer temperatures aloft (-6 to -7C) will limit
the threat of hail, though small hail cannot be ruled out. SW
winds will prevail through the morning and into early afternoon,
with a sea breeze developing along the coast. This boundary will
provide enhancement of any showers and storms. Storms are
expected to begin to develop around 3pm, spreading southward
through the remainder of the afternoon. Chances will diminish
during the evening hours, though a few lingering showers and
storms will remain possible through around midnight.
&&
.AVIATION...
A bit of patchy mist that developed prior to the 12Z package this
morning should finish burning off by around 13Z. Then, VFR
conditions prevailing outside of convection, which should begin to
initiate north of KDAB/KLEE around 18Z. Increasing coverage by
19Z from the Orlando metro northward will spread southward through
the afternoon. A few strong to severe storms will be possible,
producing wind gusts to around 45-50kts. Activity lingering into
the evening hours, before diminishing by around 3-4Z. SW winds
prevailing into early afternoon, with a sea breeze developing
along the coast. Then, winds becoming light and variable tonight
post-convection.
&&
.MARINE...
Offshore flow this morning becoming onshore with the development
of the sea breeze. Scattered to numerous showers and storms this
afternoon are expected to mainly remain across land areas.
However, some activity could drift into coastal areas and
offshore, especially north of Sebastian inlet. Mariners in the
nearshore Atlantic waters and inland lakes should monitor the
skies, as stronger storms could produce wind gusts of 45-50kts.
Increasing chances offshore through the evening, as showers and
storms drift into the Atlantic. Seas 1-2ft today building up to
3ft offshore overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 96 74 89 74 / 70 50 70 30
MCO 99 76 91 75 / 70 50 80 30
MLB 95 75 89 76 / 50 50 70 40
VRB 96 74 90 73 / 40 40 70 40
LEE 97 75 89 74 / 70 40 80 30
SFB 98 75 90 74 / 70 50 80 30
ORL 100 78 91 76 / 70 50 80 30
FPR 95 74 89 73 / 30 40 70 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 5 PM EDT this afternoon for Coastal Volusia-
Inland Northern Brevard-Inland Southern Brevard-Inland
Volusia-Northern Lake-Orange-Osceola-Seminole-Southern Lake.
AM...None.
&&
Leahy/RodriguezHazardous weather outlook, Jun 24, 8:11 AM EST, 49 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
911 AM EDT Fri Jun 24 2022
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-242000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
911 AM EDT Fri Jun 24 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
There is a Marginal Risk of locally strong to severe storms this
afternoon. Primary concerns will be for strong to potentially
damaging thunderstorm wind gusts to around 50-60mph, small hail,
and frequent lightning in stronger cells, as they move toward the
south and east around 15 mph. Storm chances will be highest
across north and central sections, roughly from Melbourne and
Kissimmee northward across the I-4 corridor to Volusia county,
with somewhat lower storms chances from Vero Beach southward late
afternoon into evening.
.FLOOD IMPACT...
Locally heavy rainfall amounts of one to two inches within an hour
or less will be possible across Volusia county to I-4, metro
Orlando, and the Space Coast. This can lead to ponding and
standing water on roadways and any lower spots.
.EXCESSIVE HEAT IMPACT...
Midday to afternoon temperatures will reach the upper 90s to near
100 across inland locations, with mid 90s along the coast east of
I-95. Peak heat index values will range from 107 to 110 across
Lake, Volusia, Seminole, Orange, Osceola, and inland Brevard
Counties (where a Heat Advisory is in effect) and 103-107
elsewhere before onset of cooling rainfall. If you will be engaged
in any outdoor activity, stay well hydrated, take frequent indoor
rest breaks, preferably in an air- conditioned area.
.RIP CURRENT IMPACT...
A moderate risk of dangerous rip currents will occur in the surf
zone today. To reduce your risk of becoming caught in the seaward
pull of a rip current, swim only within sight of a lifeguard, and
never enter the ocean alone.
.MARINE THUNDERSTORM GUST IMPACT...
Some storms will be capable of producing wind gusts in excess of
35 knots over inland lakes of east central Florida and over the
Atlantic and intracoastal waterways, mainly north of Sebastian
Inlet.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Numerous showers and lightning storms will be possible each
afternoon this weekend, and at least early next week. The main
threat being thunderstorm wind gusts, frequent lightning, and
torrential downpours.
A Moderate Risk of rip currents is expected at east central
Florida beach this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Leahy/Pendergrast
Excessive Heat, Volusia
- When
- June 24, 9:00 AM EST to 1:00 PM EST
- Where
- Volusia forecast zone
- Reported by
- RAWS
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
The RAWS stations at Lake George, LGRF1, and Lake Woodruff, LWQF1, both measured a peak heat index of 115F. The Florida FAWN at Pierson, EPRF1, measured a peak heat index value of 122F. This occurred because west winds brought very moist air off of Lake George causing dew points at the Pierson FAWN to reach up to 83F.
Excessive Heat, Lake
- When
- June 24, 10:00 AM EST to 1:00 PM EST
- Where
- Lake forecast zone
- Reported by
- RAWS
- Coordinates
- 28.762, -81.711 (the zone’s center; the record gives no point)
The Central Florida RAWS, CRAF1, and the Paisley RAWS, T959, both measured a peak heat index of 117F.
Excessive Heat, Northern Brevard Barrier Islands
- When
- June 24, 11:00 AM EST to 12:00 PM EST
- Where
- Northern Brevard Barrier Islands forecast zone
- Reported by
- RAWS
- Coordinates
- 28.300, -80.701 (the zone’s center; the record gives no point)
The Merritt Island National Wildlife Refuge RAWS, MRFF1, measured a peak heat index of 115F.
Excessive Heat, Osceola
- When
- June 24, 11:00 AM EST to 1:00 PM EST
- Where
- Osceola forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.063, -81.149 (the zone’s center; the record gives no point)
The Florida FAWN mesonet at Kenansville, KNVF1, measured a peak heat index of 113F.
Excessive Heat, Southern Lake County
- When
- June 24, 11:00 AM EST to 2:00 PM EST
- Where
- Southern Lake County forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.762, -81.711 (the zone’s center; the record gives no point)
The Florida FAWN station at Okahumpka, KHPF1, measured a peak heat index of 114F.
Excessive Heat, Orange
- When
- June 24, 11:00 AM EST to 1:00 PM EST
- Where
- Orange forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.514, -81.323 (the zone’s center; the record gives no point)
The Florida FAWN mesonet at Apopka, POPF1, and at Avalon, VLNF1, both measured a peak heat index of 113F.
Excessive Heat, Seminole
- When
- June 24, 11:00 AM EST to 12:00 PM EST
- Where
- Seminole forecast zone
- Reported by
- ASOS
- Coordinates
- 28.717, -81.236 (the zone’s center; the record gives no point)
The ASOS at the Sanford International Airport, KSFB, measured a peak heat index of 113F.
Excessive Heat, Coastal Volusia County
- When
- June 24, 12:00 PM EST to 1:00 PM EST
- Where
- Coastal Volusia County forecast zone
- Reported by
- AWOS
- Coordinates
- 29.063, -81.149 (the zone’s center; the record gives no point)
The AWOS at Ormond Municipal Airport, KOMN, and New Smyrna Beach Municipal Airport, KEVB, both measured peak heat index values of 113F.
Excessive Heat, Okeechobee
- When
- June 24, 3:00 PM EST to 4:00 PM EST
- Where
- Okeechobee forecast zone
- Reported by
- AWOS
- Coordinates
- 27.386, -80.889 (the zone’s center; the record gives no point)
The AWOS at the Okeechobee County Airport, KOBE, measured a peak heat index of 115F.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 24 to 25, 20222 deaths · 1 event
- Tornadoes and Hail in Minnesota, June 24, 2022EF2 · 42 events
- Damaging Winds and Heavy Rain in Florida, June 24, 2022$95,000 · 52 kt wind · 11 events
- Tornado and Flash Flood in North Dakota, June 24, 2022$21,000 · 1.75 in hail · 21 events
- Damaging Winds in Florida, June 24, 2022$22,000 · 3 events
- Flooding and Damaging Winds in Florida, June 24 to 29, 2022$8,000 · 55 kt wind · 18 events
- Hail and Damaging Winds in South Dakota, June 24, 20222.5 in hail · 18 events
- Flash Flood and Hail in Georgia, June 24, 2022$2,000 · 1.75 in hail · 16 events
- Damaging Winds in Minnesota, June 24 to 25, 202252 kt wind · 15 events
- Hail and Heavy Rain in Iowa, June 24 to 25, 20221.75 in hail · 12 events
- Hail and Damaging Winds in Nebraska, June 24, 20221.75 in hail · 11 events
- Damaging Winds and Lightning Strike in Georgia, June 24, 2022$7,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029026, 1029022, 1029018, 1029020, 1029021, 1029023, 1029024, 1029025, 1029019.